Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Nov 13, 1997, 4:40 PM PST for Stanislaus County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 1997, 4:40 PM PST (00:40 UTC)
- Expired
- Nov 13, 1997, 5:10 PM PST
- In force
- 30 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Stanislaus County, CA
The radar
The San Francisco radar (KMUX), 91 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 140041 RRA SVRSAC CAC099-140110- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 440 PM PST THU NOV 13 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 510 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL CALIFORNIA ...SOUTH CENTRAL STANISLAUS COUNTY DOPPLER RADAR INDICATES A SEVERE THUNDERSTORM OVER THE TOWN OF TURLOCK. THE STbORM IS MOVING TO THE SOUTH AT LESS THAN 10 MPH. THIS STORM WILL LIKELY PRODUCE LARGE HAIL AND VERY HEAVY RAIN. THUNDERSTORMS IN THIS AREA HAVE HAD A HISTORY OF PRODUCING FUNNEL CLOUDS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. ROWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 2:51 PM PST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 13, 2:51 PM PST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PST THU NOV 13 1997 SEVERE WEATHER CURRENTLY HAPPENING WITH TORNADO WARNING IN ZONE 19 SO NOT A WHOLE LOT OF TIME FOR DISCUSSION AT THIS TIME. GOOD DYNAMICS AND ACTIVITY ON DOPPLER HAVE PROMPTED MENTION OF THUNDERSTORMS IN ENTIRE VALLEY/DELTA ZONES AND MOTHERLODE/FOOTHILLS THROUGH THIS EVENING. CURRENT PATTERN LOOKING TOO WET TO ALLOW NO POPS TO STAND FOR FRIDAY...SO HAVE REINTRODUCED THEM IN ALL ZONES. SYSTEM THAT WAS DUE SUNDAY NOW LOOKS LIKE A LATE SATURDAY SYSTEM...SO HAVE BROUGHT CHANCES IN BY AFTERNOON. HARTLEY .STO...TORNADO WARNING ZONE 19 TIL 2320 UTC. BLU EE 031/040 031/040 032 697321 RBL EE 046/059 043/055 044 694323 SAC BB 049/060 047/060 048 694313
In the hours before
Special weather statement, Nov 13, 3:45 PM PST, 55 minutes before
CAZ005>008-075-142000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 345 PM PST THU NOV 13 1997 ...UNUSUALLY HIGH TIDES WILL RESULT IN LOCAL FLOODING IN LOW LYING AREAS NEAR SAN FRANCISCO BAY FRIDAY MORNING... ...HIGH TIDE COMBINED WITH HEAVY SEAS MAY CAUSE MINOR COASTAL FLOODING LATE TONIGHT AND FRIDAY... HIGH ASTRONOMICAL TIDES THIS MORNING RESULTED IN LOCAL FLOODING OF LOW LYING AREAS NEAR RICHARDSON BAY IN MARIN COUNTY. AN EVEN HIGHER TIDE WILL OCCUR LATE FRIDAY MORNING. LOW LYING AREAS AROUND SAN FRANCISCO BAY MAY EXPERIENCE MINOR FLOODING. HEAVY SURF WILL ARRIVE ON THE CENTRAL CALIFORNIA COAST TONIGHT. THE LARGE BREAKERS COMBINED WITH THE HIGH ASTRONOMICAL TIDES MAY RESULT IN MINOR COASTAL FLOODING...ESPECIALLY ON WEST FACING BEACHES. A HEAVY SURF ADVISORY IS IN EFFECT FOR THE ENTIRE NORTHERN AND CENTRAL CALIFORNIA COAST TONIGHT AND FRIDAY. HIGH TIDES WILL AT THE GOLDEN GATE WILL OCCUR AS FOLLOWS: TIME HEIGHT 11:14 PM THURSDAY 5.3 FEET 10:39 AM FRIDAY 6.8 FEET HIGH TIDES WITHIN THE BAY OCCUR SOMEWHAT LATER. IN RICHARDSON BAY... HIGH TIDE WILL OCCUR ABOUT 20 MINUTES AFTER HIGH TIDE AT THE GOLDEN GATE. AT THE SOUTH END OF SAN FRANCISCO BAY...HIGH TIDE WILL OCCUR AS MUCH AS 1 HOUR AND 20 MINUTES AFTER THE GOLDEN GATES HIGH TIDE. DYKEMA
Special weather statement, Nov 13, 3:47 PM PST, 53 minutes before
CAZ005>008-075-142000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 345 PM PST THU NOV 13 1997 ...UNUSUALLY HIGH TIDES WILL RESULT IN LOCAL FLOODING IN LOW LYING AREAS NEAR SAN FRANCISCO BAY FRIDAY MORNING... ...HIGH TIDE COMBINED WITH HEAVY SEAS MAY CAUSE MINOR COASTAL FLOODING LATE TONIGHT AND FRIDAY... HIGH ASTRONOMICAL TIDES THIS MORNING RESULTED IN LOCAL FLOODING OF LOW LYING AREAS NEAR RICHARDSON BAY IN MARIN COUNTY. AN EVEN HIGHER TIDE WILL OCCUR LATE FRIDAY MORNING. LOW LYING AREAS AROUND SAN FRANCISCO BAY MAY EXPERIENCE MINOR FLOODING. HEAVY SURF WILL ARRIVE ON THE CENTRAL CALIFORNIA COAST TONIGHT. THE LARGE BREAKERS COMBINED WITH THE HIGH ASTRONOMICAL TIDES MAY RESULT IN MINOR COASTAL FLOODING...ESPECIALLY ON WEST FACING BEACHES. A HEAVY SURF ADVISORY IS IN EFFECT FOR THE ENTIRE NORTHERN AND CENTRAL CALIFORNIA COAST TONIGHT AND FRIDAY. HIGH TIDES WILL AT THE GOLDEN GATE WILL OCCUR AS FOLLOWS: TIME HEIGHT 11:14 PM THURSDAY 5.3 FEET 10:39 AM FRIDAY 6.8 FEET HIGH TIDES WITHIN THE BAY OCCUR SOMEWHAT LATER. IN RICHARDSON BAY... HIGH TIDE WILL OCCUR ABOUT 20 MINUTES AFTER HIGH TIDE AT THE GOLDEN GATE. AT THE SOUTH END OF SAN FRANCISCO BAY...HIGH TIDE WILL OCCUR AS MUCH AS 1 HOUR AND 20 MINUTES AFTER THE GOLDEN GATES HIGH TIDE. DYKEMA
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.